Alert archive / Colorado / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 42, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 2, 2012, 3:15 PM MDT for Crowley County, Otero County, Pueblo County, Colorado. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2012, 3:15 PM MDT (21:15 UTC)
- Expired
- Jun 2, 2012, 4:00 PM MDT
- In force
- 45 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Crowley County, CO, Otero County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 42 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 2:33 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.3 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1766 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
270 WUUS55 KPUB 022115 SVRPUB COC025-089-101-022200- /O.NEW.KPUB.SV.W.0042.120602T2115Z-120602T2200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 315 PM MDT SAT JUN 2 2012 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN CROWLEY COUNTY IN SOUTHEAST COLORADO... NORTHWESTERN OTERO COUNTY IN SOUTHEAST COLORADO... EAST CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO... * UNTIL 400 PM MDT * AT 313 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF FOWLER...OR 29 MILES SOUTHEAST OF PUEBLO...AND MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... FOWLER...OLNEY SPRINGS...MANZANOLA...CROWLEY...ORDWAY AND ROCKY FORD. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3835 10371 3793 10371 3792 10424 3812 10431 TIME...MOT...LOC 2115Z 250DEG 24KT 3804 10416 WIND...HAIL 60MPH 1.00IN $$
4 follow-up statements
079 WWUS55 KPUB 022124 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 324 PM MDT SAT JUN 2 2012 COC025-089-101-022200- /O.CON.KPUB.SV.W.0042.000000T0000Z-120602T2200Z/ CROWLEY CO-OTERO CO-PUEBLO CO- 324 PM MDT SAT JUN 2 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL PUEBLO...NORTHWESTERN OTERO AND SOUTHWESTERN CROWLEY COUNTIES UNTIL 400 PM MDT... AT 322 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF FOWLER...OR 31 MILES WEST OF LA JUNTA...MOVING EAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... FOWLER...OLNEY SPRINGS...MANZANOLA...CROWLEY...ORDWAY AND ROCKY FORD. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT SATURDAY EVENING FOR SOUTHEAST COLORADO. LAT...LON 3815 10422 3835 10371 3793 10371 3792 10414 TIME...MOT...LOC 2124Z 250DEG 24KT 3806 10409 WIND...HAIL 60MPH 1.00IN $$
526 WWUS55 KPUB 022134 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 334 PM MDT SAT JUN 2 2012 COC025-089-101-022200- /O.CON.KPUB.SV.W.0042.000000T0000Z-120602T2200Z/ CROWLEY CO-OTERO CO-PUEBLO CO- 334 PM MDT SAT JUN 2 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL PUEBLO...NORTHWESTERN OTERO AND SOUTHWESTERN CROWLEY COUNTIES UNTIL 400 PM MDT... AT 332 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM FOWLER TO 11 MILES SOUTH OF MANZANOLA...MOVING EAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... OLNEY SPRINGS...MANZANOLA...CROWLEY...ROCKY FORD AND ORDWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT SATURDAY EVENING FOR SOUTHEAST COLORADO. LAT...LON 3793 10403 3817 10416 3835 10371 3793 10371 TIME...MOT...LOC 2134Z 251DEG 23KT 3819 10403 3796 10392 WIND...HAIL 60MPH 1.00IN $$
844
WWUS55 KPUB 022142
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
342 PM MDT SAT JUN 2 2012
COC101-022152-
/O.CAN.KPUB.SV.W.0042.000000T0000Z-120602T2200Z/
PUEBLO CO-
342 PM MDT SAT JUN 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PUEBLO COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
SATURDAY EVENING FOR SOUTHEAST COLORADO.
LAT...LON 3793 10403 3797 10405 3821 10406 3835 10371
3793 10371
TIME...MOT...LOC 2142Z 251DEG 23KT 3821 10397 3798 10386
$$
COC025-089-022200-
/O.CON.KPUB.SV.W.0042.000000T0000Z-120602T2200Z/
CROWLEY CO-OTERO CO-
342 PM MDT SAT JUN 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
OTERO AND SOUTHWESTERN CROWLEY COUNTIES UNTIL 400 PM MDT...
AT 341 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM OLNEY SPRINGS TO 9 MILES SOUTH OF MANZANOLA...MOVING EAST AT 25
MPH.
LOCATIONS IMPACTED INCLUDE...
MANZANOLA...CROWLEY...ROCKY FORD AND ORDWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
SATURDAY EVENING FOR SOUTHEAST COLORADO.
LAT...LON 3793 10403 3797 10405 3821 10406 3835 10371
3793 10371
TIME...MOT...LOC 2142Z 251DEG 23KT 3821 10397 3798 10386
WIND...HAIL 60MPH <.50IN
$$776
WWUS55 KPUB 022150
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
350 PM MDT SAT JUN 2 2012
COC025-089-022201-
/O.EXP.KPUB.SV.W.0042.000000T0000Z-120602T2200Z/
CROWLEY CO-OTERO CO-
350 PM MDT SAT JUN 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN OTERO AND
SOUTHWESTERN CROWLEY COUNTIES WILL EXPIRE AT 400 PM MDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THESE THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
SATURDAY EVENING FOR SOUTHEAST COLORADO.
LAT...LON 3793 10403 3797 10405 3821 10406 3835 10371
3793 10371
TIME...MOT...LOC 2151Z 251DEG 23KT 3823 10390 3800 10379
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:11 PM MDT, 4 minutes earlier.
Area forecast discussion, Jun 2, 3:11 PM MDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 311 PM MDT SAT JUN 2 2012 .SHORT TERM... (TONIGHT AND SUNDAY) CURRENTLY...A LINE OF STRONG TO SEVERE THUNDERSTORMS HAS DEVELOPED IN A LINE FROM CALHAN...SOUTH TO NEAR TRINIDAD. THE STRONGEST STORMS ARE LOCATED OVER SOUTHERN PUEBLO COUNTY...SOUTH INTO LAS ANIMAS COUNTY. HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS IN EXCESS OF 50 MPH HAVE BEEN REPORTED. SHOWER AND THUNDERSTORMS CONTINUE OVER THE MOUNTAIN REGIONS...BUT HAVE DECREASED IN INTENSITY OVER THE PAST COUPLE OF HOURS. TONIGHT...STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO TRACK EAST ACROSS EASTERN COLORADO THROUGH THE EVENING HOURS. MOISTURE REMAINS ELEVATED WITH WIDESPREAD DEW POINTS IN THE LOWER 50S. LAPS ANALYSIS INDICATING 2000 TO 2400 J/KG OF CAPE OVER THE PLAINS ALONG WITH INCREASING SOUTHERLY FLOW. EXPECT THE LINE OF THUNDERSTORMS TO ENCOUNTER THIS UNSTABLE MOIST ENVIRONMENT WHICH SHOULD HELP TO STRENGTHEN THE THUNDERSTORMS. THE MAIN INGREDIENT MISSING IS SHEAR. CURRENT SHEAR VALUES ARE RUNNING AROUND 30 KTS WHICH WILL LIMIT UPDRAFT ROTATION POTENTIAL. EXPECT THE MAIN THREATS THROUGH THIS EVENING OVER THE PLAINS HAIL TO THE SIZE OF QUARTERS AND DAMAGING OUTFLOW WINDS IN EXCESS OF 60 MPH. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. HIGH-RES MODELS HAVE THUNDERSTORMS PUSHING EAST INTO KANSAS THROUGH 03Z AND CLEARING THE AREA BY 04Z. CLEARING CONDITIONS ARE EXPECTED AFTER 04Z THROUGH THE REMAINDER OF THE NIGHT WITH OVERNIGHT LOWS IN THE MID 50S FOR THE LOWER ELEVATIONS. SUNDAY...ANOTHER WEAK SHORTWAVE TROUGH WILL SHIFT SOUTHEAST ACROSS EASTERN COLORADO WITH A COLD FRONT MOVING SOUTH ACROSS THE PLAINS BY 18Z. THIS FRONT WILL DO LITTLE COOL TEMPERATURES AS HIGH PRESSURE ALOFT AND MIXING WILL HELP HIGHS RISE INTO THE MID 90S FOR THE PLAINS. CONVECTION WILL DEVELOP BY MIDDAY OVER THE MOUNTAIN AREAS AND PERSIST THROUGH THE AFTERNOON. THE OTHER AREA OF CONCERN WILL BE IF SHOWERS AND THUNDERSTORMS CAN DEVELOP IN ASSOCIATION WITH THE SHORTWAVE TROUGH. FOR NOW IT LOOKS LIKE THE AREA FROM TRINIDAD TO EADS WILL SEE THE BEST CHANCES FOR SEEING THUNDERSTORMS. MOZLEY .LONG TERM... (MONDAY THROUGH SATURDAY) ...LONG TERM CONCERNS ARE COVERAGE OF MAINLY DIURNAL THUNDERSTORMS... MONDAY...MODELS SHOW UPPER RIDGE OVER THE SOUTHERN AND CENTRAL ROCKIES TRANSLATED EAST AS BROAD UPPER TROUGH MOVES INTO THE GREAT BASIN. MID AND HIGH LEVEL MOISTURE FORECAST TO SPARK MOUNTAIN AND HIGH VALLEY SHOWERS AND THUNDERSTORMS...WHICH WOULD MOVE INTO THE I-25 CORRIDOR AND EASTWARD THROUGH THE EVENING AND OVERNIGHT. MAY TWEAK THE GOING POP FORECAST UP A BIT...BUT IT LOOKS PRETTY GOOD. IT WILL BE A WARM DAY WITH HIGHS RANGING FROM THE 60S ACROSS THE HIGHEST TERRAIN TO THE 90S ACROSS THE PLAINS. TUESDAY...AS THE TROUGH MOVES A BIT MORE TO THE EAST...DRIER AIR FROM THE DESERT SOUTHWEST WILL DOMINATE ACROSS THE WESTERN PART OF THE CWA...THERE WILL BE SOME MOISTURE OVER THE EASTERN PLAINS. DRYLINE FORECAST TO BE IN THAT AREA...WITH AT LEAST ISOLATED TO LOWER END CHANCE POPS BEING REASONABLE. IT IS POSSIBLE THAT A FEW STRONG STORMS WILL OCCUR ACROSS THE FAR EASTERN COUNTIES IN THE LATE AFTERNOON AND THROUGH A PART OF THE EVENING...WITH HIGHER INSTABILITY AND MODERATELY STRONG LOW LEVEL SOUTHERLY WINDS....PROVIDING FOR SOME SHEAR. WEDNESDAY AND THURSDAY...MODELS HINT AT SOME AVAILABLE LOW LEVEL MOISTURE ACROSS THE EASTERN PLAINS...SO THE BEST ODDS FOR HIGH BASED CONVECTION WILL BE IN THAT AREA. ELSEWHERE...DRY WEATHER WILL PREDOMINATE. FRIDAY AND SATURDAY...UPPER TROUGH MOVES NORTHEAST...WELL TO THE NORTH OF COLORADO. LOOKING AT DRY...AND LIGHT SOUTHWESTERLY FLOW ALOFT...BRINGING VERY WARM CONDITIONS TO THE CWA. -TLM- && .AVIATION... LINE OF THUNDERSTORMS CURRENTLY MAKING THEIR WAY THROUGH KCOS AND KPUB AND SHOULD BE EXITING BOTH TERMINALS THROUGH 23Z. THE MAIN THREAT HAS BEEN GUSTY OUTFLOW WINDS WHICH ARE NOW EAST OF THE TERMINALS. EXPECT WINDS TO DECREASE OVER THROUGH 22Z AS THE LINE OF STORMS MOVES EAST. EXPECT VFR CONDITIONS OVERNIGHT ONCE THE THUNDERSTORMS EXIT THE AREA. MORE ISOLATED THE SCATTERED SHOWER AND THUNDERSTORM ACTIVITY IS LOCATED OVER THE SAN LUIS VALLEY AND WILL IMPACT KALS THROUGH 01Z. THE TERMINAL WILL SEE VFR CONDITIONS OVERNIGHT ONCE THUNDERSTORMS CLEAR THE AREA. MOZLEY && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 88/13
Hazardous weather outlook, Jun 2, 11:31 AM MDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 1131 AM MDT SAT JUN 2 2012 COZ058>089-093>099-031745- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1131 AM MDT SAT JUN 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS HAVE DEVELOPED ALONG THE CONTINENTAL DIVIDE AND ARE SPREAD EAST ACROSS THE SAN LUIS VALLEY INTO THE EASTERN MOUNTAINS. THE MAIN THREATS FROM THESE THUNDERSTORMS WILL BE PEA SIZE HAIL AND LIGHTNING. THUNDERSTORMS ARE EXPECTED TO SPREAD EAST INTO THE INTERSTATE 25 CORRIDOR THROUGH 1 PM AND EAST INTO THE EASTERN PLAINS THIS AFTERNOON AND EVENING. GIVEN THE LOWER MOISTURE ALONG THE INTERSTATE 25 CORRIDOR...THE MAIN THREAT APPEARS TO BE OUTFLOW WIND GUSTS UP TO 50 MPH...ALONG WITH HAIL TO ONE HALF INCH IN DIAMETER. AS STORMS MOVE INTO DEEPER MOISTURE EAST OF INTERSTATE 25...THEY SHOULD STRENGTHEN WHERE SEVERAL COULD BECOME SEVERE. THE MAIN THREATS WILL BE WIND GUSTS TO 60 MPH AND HAIL TO ONE INCH IN DIAMETER. GIVEN THE WEAK SHEAR PROFILES ALOFT...THE TORNADO THREAT APPEARS LOW AT THIS TIME. THUNDERSTORM ACTIVITY WILL TRACK EAST INTO KANSAS BY MID EVENING WITH CLEARING CONDITIONS AFTER 9 PM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY...WITH THE MOST STORM ACTIVITY EXPECTED TO OCCUR OVER AND NEAR THE MOUNTAINS DURING THE AFTERNOON AND EVENING HOURS. THE MAIN THREATS FROM STORMS THROUGH THIS PERIOD WILL BE LIGHTNING AND GUSTY WINDS...WITH SMALL HAIL POSSIBLE WITH THE STRONGEST STORMS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ACROSS ALL OF SOUTHERN COLORADO THROUGH THIS EVENING. 88/13
In the hours before
Special weather statement, Jun 2, 2:18 PM MDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 218 PM MDT SAT JUN 2 2012 COZ086-022045- PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- 218 PM MDT SAT JUN 2 2012 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO... THIS INCLUDES...PUEBLO. AT 213 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR PUEBLO WEST...OR 8 MILES NORTHWEST OF PUEBLO...WHICH WAS MOVING TOWARD THE EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... PINON. NORTHEASTERN PUEBLO. BLENDE. AVONDALE. WINDS AROUND 50 MPH AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. WINDS MAY GUST TO 50 MPH WELL AHEAD OF THE THUNDERSTORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 2, 2:27 PM MDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 227 PM MDT SAT JUN 2 2012 COZ074-086>088-022100- PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- 227 PM MDT SAT JUN 2 2012 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EASTERN HUERFANO COUNTY IN SOUTHEAST COLORADO... NORTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... SOUTH CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO... AT 223 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR WALSENBURG...OR 32 MILES NORTHWEST OF TRINIDAD...WHICH WAS MOVING TOWARD THE NORTHEAST AT 15 MPH. THE STRONG STORM WILL IMPACT WALSENBURG...THEN RURAL AREAS OF NORTH CENTRAL LAS ANIMAS COUNTY...SOUTH CENTRAL PUEBLO COUNTY AND EAST CENTRAL HUERFANO COUNTY. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Local storm report, Jun 2, 2:55 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
255 PM MDT SAT JUN 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM HAIL 6 SSE WALSENBURG 37.54N 104.74W
06/02/2012 M0.75 INCH HUERFANO CO TRAINED SPOTTER
&&
TMAGNUSOLocal storm report, Jun 2, 2:56 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
256 PM MDT SAT JUN 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0233 PM HAIL 9 SW KIM 37.15N 103.47W
06/02/2012 M1.00 INCH LAS ANIMAS CO TRAINED SPOTTER
&&
TMAGNUSOSpecial weather statement, Jun 2, 3:06 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 306 PM MDT SAT JUN 2 2012 COZ086-089-093-022130- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- 306 PM MDT SAT JUN 2 2012 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN CROWLEY COUNTY IN SOUTHEAST COLORADO... NORTHWESTERN OTERO COUNTY IN SOUTHEAST COLORADO... EAST CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO... AT 304 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES SOUTH OF AVONDALE...OR 26 MILES SOUTHEAST OF PUEBLO...WHICH WAS MOVING TOWARD THE EAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... OLNEY SPRINGS. FOWLER. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Local storm report, Jun 2, 3:14 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
314 PM MDT SAT JUN 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 PM TSTM WND GST 2 S PETERSON AFB 38.80N 104.70W
06/02/2012 M55 MPH EL PASO CO TRAINED SPOTTER
&&
TMAGNUSOThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 2:24 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 29 min |
| Jun 2, 2:32 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 27 min |
| Jun 2, 3:34 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Bent, Las Animas, Otero, Prowers | 41 min |
| Jun 2, 4:07 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa, Prowers | 38 min |
| Jun 2, 4:14 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Bent, Prowers | 27 min |
| Jun 2, 4:15 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Las Animas | 26 min |
| Jun 2, 4:39 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa, Prowers | 66 min |
| Jun 2, 4:52 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa, Prowers | 53 min |
| Jun 2, 5:09 PM MDT | Tornado Warning | PUB | Kiowa | 39 min |
| Jun 2, 5:15 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 45 min |
| Jun 2, 5:27 PM MDT | Tornado Warning | PUB | Kiowa | 34 min |
| Jun 2, 5:34 PM MDT | Tornado Warning | PUB | Kiowa, Prowers | 13 min |
| Jun 2, 5:59 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Prowers | 38 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.